Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 126, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 15, 2005, 7:18 PM MDT for Cherry County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2005, 7:18 PM MDT (01:18 UTC)
- Expired
- May 15, 2005, 8:15 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160118 SVRLBF NEC031-160215- /O.NEW.KLBF.SV.W.0126.050516T0118Z-050516T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 718 PM MDT SUN MAY 15 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 815 PM MDT(915 PM CDT) * AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 39 MILES SOUTHWEST OF MERRITT RESERVOIR DAM...OR ABOUT 17 MILES NORTHWEST OF MULLEN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CHERRY COUNTY AT 730 PM MDT LAT...LON 4269 10136 4209 10144 4209 10083 4270 10082 $$ KAR
1 follow-up statement
000 WWUS53 KLBF 160142 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 PM CDT SUN MAY 15 2005 NEC031-160215- /O.CON.KLBF.SV.W.0126.000000T0000Z-050516T0215Z/ CHERRY NE- 739 PM MDT SUN MAY 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT(915 PM CDT) FOR CENTRAL CHERRY COUNTY... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 37 MILES SOUTHWEST OF MERRITT RESERVOIR DAM...OR ABOUT 15 MILES NORTHWEST OF MULLEN...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF MULLEN AT 750 PM MDT ANOTHER SEVERE THUNDERSTORM CAPABLE OF LARGE WAS WAS LOCATED 15 MILES SOUTHWEST OF MERRITT RESERVOIR MOVING EAST AT 15 MPH. LAT...LON 4269 10136 4209 10144 4209 10083 4270 10082 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:40 PM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 15, 1:40 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT SUN MAY 15 2005
THE FORECAST CHALLENGE FOR THIS CYCLE IS THE TIMING AND LOCATION
OF STORMS ASSOCIATED WITH A BOUNDARY CROSSING THE AREA TONIGHT
THROUGH
.DISCUSSION...
AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH NEXT
WEEKEND.
CONVECTIVE INITATIATION THIS EVENING IS LIKELY TO BE IN EASTERN
WYOMING AND NORTHEAST COLORADO IN THE THETA-E GRADIENT. INDEED,
CUMULUS CLOUDS ARE ALREADY DEVELOPING IN THOSE AREAS. AS THE STORMS
WORK THEIR WAY INTO WESTERN NEBRASKA TOWARD THE HIGHER PRECIPITABLE
WATER, SOME STRENGTHENING IS LIKELY.
AS THE SURFACE BOUNDARY MAKES ITS WAY ACROSS THE THETA-E RIDGE
AND FAIRLY UNSTABLE AIR IN WESTERN NEBRASKA. THIS SHOULD LIGHT OFF
ISOLATED THUNDERSTORMS AT LEAST. HOWEVER, CONDENSATION PRESSURE
LEVEL DEFICITS AT 800MB ARE EXPECTED TO BE ABOUT 50MB, SO CONVECTION
WILL BE FAIRLY HIGH BASED.
BASED ON THE PRECEDING, I WOULD EXPECT AT LEAST ISOLATED STORMS
THIS EVENING IN SOUTHWEST NEBRASKA, MAYBE EVEN SCATTERED.
WITH THE SURFACE BOUNDARY CONTINUING OVER WESTERN NEBRASKA
MONDAY AFTERNOON AND EVENING, A FEW THUNDERSTORMS CAN BE EXPECTED
AGAIN. WITH SPECIFIC HUMIDITY AROUND 8G/KG, THE MOISTURE PROFILE IS
MORE FAVORABLE, ESPECIALLY FROM MERRIMAN AND OGALLALA EAST.
THE SURFACE BOUNDARY MAKES ITS WAY INTO CENTRAL NEBRASKA BY
TUESDAY AFTERNOON AND A SHARP MOISTURE GRADIENT IS LIKELY.
PRECIPITABLE WATER VALUES DROP SHARPLY FROM AT OR ABOVE AN INCH IN
THE NORTH PLATTE AREA TO AT OR BELOW .70 INCH NEAR IMPERIAL. SO, A
FAIRLY HIGH PROBABILITY IN NORTH CENTRAL NEBRASKA IS APPROPRIATE
FALLING OFF TO LESS THAN 20 PERCENT IN THE NORTHEAST PANHANDLE.
IN THE EXTENDED, THERE ARE INDICATIONS OF SUBSEQUENT STORM
SYSTEMS WEENESDAY THROUGH SATURDAY, BUT CONFIDENCE IS NOT HIGH IN
THE MEDIUM RANGE SIMULATIONS. THEREFORE, DUE TO HIGH LEVEL OF
UNCERTAINTY, WE WILL KEEP ZERO TO LOW PROBABILITIES IN THE FORECAST
BEYOND WEDNESDAY.
&&
.SYNOPSIS...
THE 18Z GOES DERIVED PRODUCT IMAGERY INDICATED MOST UNSTABLE
CONDITIONS THROUGH THE WESTERN NEBRASKA PANHANDLE AND INTO NORTHEAST
COLORADO. TOTAL PRECIPITABLE WATER OF 16-18MM WAS INDICATED ALONG AN
AXIS FROM MERRIMAN, NEBRASKA TO GOODLAND, KANSAS.
IN THE VISIBLE IMAGERY, CUMULUS DEVELOPMENT WAS OBSERVABLE IN
SOUTHEAST WYOMING AND EXTREME NORTHEAST COLORADO.
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED A BOUNDARY ACROSS
SOUTHWEST SOUTH DAKOTA AND THROUGH WESTERN NEBRASKA. SURFACE
DEWPOINTS WEST OF THE BOUNDARY WERE 45-50F WHILE, EAST OF THE
BOUNDARY, THEY WERE 35-40F. THERE WAS ALSO A SHARP DEWPOINT DROP
INTO THE UPPER 20S TO LOWER 30S IN EASTERN WYOMING AND EASTERN
COLORADO. THE MSAS SURFACE ANALYSIS SHOWED A THETA-E RIDGE BETWEEN
THE TWO BOUNDARIES. THE BEST SURFACE WIND CONVERGENCE WAS ALONG THE
WESTERN EDGE OF THE SURFACE THETA-E RIDGE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHazardous weather outlook, May 15, 2:03 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT SUN MAY 15 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-161000- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 303 PM CDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. STORMS WILL FORM ON THE HIGH PLAINS AND MOVE EAST INTO WESTERN NEBRASKA. THEN ANOTHER FOCUS AFTER MIDNIGHT WILL BE A BOUNDARY THAT WILL EXTEND SOUTHEAST ACROSS THE NORTH CENTRAL. THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ALTHOUGH STRONG WIND GUSTS AND SMALL HAIL MAY OCCUR AS STORMS MOVE THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE ROCKIES LATE MONDAY AND BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOP THROUGH WEDNESDAY. A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXIST ON TUESDAY AS THE PREFRONTAL TROUGH MOVES THROUGH WESTERN NEBRASKA. THE GREATEST THREAT FOR SEVERE STORMS WILL BE EAST OF HIGHWAY 61. WEDNESDAY THE FRONTAL SYSTEM WILL PUSH EAST WITH DRY AND WARMER CONDITIONS UNTIL SATURDAY AS THE HIGH PRESSURE DOMINATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND NIGHT. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:27 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 33 min |
| May 15, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 61 min |
| May 15, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.